zbMATH — the first resource for mathematics

Effective integration of the nonlinear vector Schrödinger equation. (English) Zbl 1121.35129
Summary: A comprehensive algebro-geometric integration of the two component nonlinear vector Schrödinger equation (Manakov system) is developed. The allied spectral variety is a trigonal Riemann surface, which is described explicitly and the solutions of the equations are given in terms of \(\theta\)-functions of the surface. The final formulae are effective in the sense that all entries, like transcendental constants in exponentials, winding vectors etc., are expressed in terms of the prime-form of the curve and well algorithmized operations on them. That made the result available for direct calculations in applied problems implementing the Manakov system. The simplest solutions in Jacobian \(\vartheta\)-functions are given as a particular case of general formulae and are discussed in detail.

35Q55 NLS equations (nonlinear Schrödinger equations)
37K20 Relations of infinite-dimensional Hamiltonian and Lagrangian dynamical systems with algebraic geometry, complex analysis, and special functions
78A60 Lasers, masers, optical bistability, nonlinear optics
Full Text: DOI
[1] Adams, M.R.; Harnad, J.; Hurtubise, J., Isospectral Hamiltonian flows in finite and infinite dimension. II. integration of flows, Comm. math. phys., 134, 555-585, (1990) · Zbl 0717.58051
[2] Baker, H.F., Abel’s theorem and the allied theory of theta functions, (1897), Cambridge University Press Cambridge, Reprinted 1995 · Zbl 0848.14012
[3] Belokolos, E.D.; Bobenko, A.I.; Enolskii, V.Z.; Its, A.R.; Matveev, V.B., Algebro geometric approach to nonlinear integrable equations, (1994), Springer Berlin · Zbl 0809.35001
[4] Buchstaber, V.M.; Enolskii, V.Z.; Leykin, D.V., (), 1-125
[5] Christiansen, P.L.; Eilbeck, J.C.; Enolskii, V.Z.; Kostov, N.A., Quasi periodic solutions of Manakov type coupled nonlinear Schrödinger equations, Proc. R. soc. lond. ser. A, 456, 2263-2281, (2000) · Zbl 0965.35157
[6] Deconinck, B.; van Hoeij, M., Computing Riemann matrices of algebraic curves, Physica D, 152-153, 28-46, (2001) · Zbl 1054.14079
[7] Eichler, M.; Zagier, D., On the zeroes of the Weierstrass \(\wp\)-function, Math. ann., 258, 399-407, (1982) · Zbl 0491.33004
[8] Enolskii, V.Z.; Gesztesy, F.; Holden, H., The classical massive Thirring system revisited, () · Zbl 0968.37024
[9] Farkas, H.; Kra, I., Riemann surfaces, (1980), Springer · Zbl 0475.30001
[10] Fay, J.D., Theta functions on Riemann surfaces, () · Zbl 0281.30013
[11] Faddeev, L.D.; Takhtajan, L.A., Hamiltonian methods in the theory of solitons, (1987), Springer-Verlag Berlin · Zbl 1327.39013
[12] Forest, M.G.; McLaughlin, D.W.; Muraki, D.J.; Wright, O.C., Nonfocusing instabilities in coupled, integrable nonlinear Schrödinger pdes, J. nonlinear sci., 10, 291-331, (2000) · Zbl 0954.35145
[13] Forest, M.G.; Sheu, S.P.; Wright, O.C., On the construction of orbits homoclinic to plane waves in integrable coupled nonlinear Schrödinger system, Phys. lett. A, 266, 1, 24-33, (2000) · Zbl 0949.37042
[14] Gesztesy, F.; Holden, H., Soliton equations and their algebro-geometric solutions. (1+1)-dimensional continuous models, (2003), Cambridge University Press Cambridge, UK · Zbl 1061.37056
[15] Harnad, J.; Wisse, M.-A., Matrix nonlinear Schrödinger equation and moment map into loop algebras, J. math. phys., 33, 12, 4164-4176, (1992) · Zbl 0767.58013
[16] Its, A.R., Inversion of hyperelliptic integrals and integration of nonlinear differential equations, Vestnik leningrad univ. N 7 (ser. math. mekh. astr. vyp. 2), 7, 39-46, (1976), Vestnik Leningrad Univ. Math. 9 (1981) 121-129 (English Trans.) · Zbl 0336.35025
[17] Its, A.R.; Kotlyarov, V.P., Explicit formulas for solutions of the nonlinear Schrödinger equation, Dokl. akad. nauk ukraine. SSSR, 11, ser. A, 965-968, (1976) · Zbl 0341.35050
[18] Jorgenson, J., On directional derivatives of the theta function along its divisor, Israel J. math., 77, 274-284, (1992) · Zbl 0790.30038
[19] Krichever, I.M., The method of algebraic geometry in the theory of nonlinear equations, Russian. math. surveys, 32, 180-208, (1977) · Zbl 0372.35002
[20] Manakov, S.V., On the theory of two-dimensional stationary self-focusing of electromagnetic waves, Soviet JETP, 38, 248-253, (1974)
[21] Previato, E., Hyperelliptic quasiperiodic and soliton solutions of the nonlinear Schrödinger equation, Duke math. J., 52, 2, 328-377, (1985)
[22] A.G. Reyman, M.A. Semenov-Tian-Shansky, Integrable Systems, Moscow, Izhevsk, 2003 (in Russian)
[23] Wright, O.C.; Forest, M.G., On the Bäcklund-gauge transformation and homoclinic orbits of a coupled nonlinear Schrödinger system, Physica D, 141, 1-2, 104-116, (2000) · Zbl 0971.37035
[24] Wisse, M.-A., Quasiperiodic solutions for matrix nonlinear Schrödinger equations, J. math. phys., 33, 11, 3694-3699, (1992) · Zbl 0762.35112
[25] Wright, O.C., The stationary equations of a coupled nonlinear Schrödinger system, Physica D, 126, 3-4, 275-289, (1999) · Zbl 0943.37033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.